Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 33, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Nov 18, 2023, 1:33 PM CST for 5 counties in Texas. It took effect at Nov 19, 2023, 10:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2023, 1:33 PM CST (19:33 UTC)
- In effect from
- Nov 19, 2023, 10:00 AM CST
- Expired
- Nov 19, 2023, 8:47 PM CST
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 221 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
438 WWUS74 KMAF 181933 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 133 PM CST Sat Nov 18 2023 NMZ027-TXZ270-271-191200- /O.UPG.KMAF.HW.A.0025.231119T1600Z-231120T0200Z/ /O.NEW.KMAF.HW.W.0031.231119T1600Z-231120T0200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 133 PM CST Sat Nov 18 2023 /1233 PM MST Sat Nov 18 2023/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CST /9 AM MST/ TO 8 PM CST /7 PM MST/ SUNDAY... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 10 AM CST /9 AM MST/ to 8 PM CST /7 PM MST/ Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ273-277-278-191200- /O.NEW.KMAF.WI.Y.0033.231119T1600Z-231120T0200Z/ Eastern Culberson County-Davis Mountains- Davis Mountains Foothills- Including the cities of Fort Davis and Alpine 133 PM CST Sat Nov 18 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Culberson County, Davis Mountains, and Davis Mountains Foothills. * WHEN...From 10 AM to 8 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
3 follow-up statements
876 WWUS74 KMAF 190848 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 248 AM CST Sun Nov 19 2023 NMZ027-TXZ270-271-192100- /O.EXT.KMAF.HW.W.0031.231119T1600Z-231120T0900Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 248 AM CST Sun Nov 19 2023 /148 AM MST Sun Nov 19 2023/ ...HIGH WIND WARNING NOW IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 3 AM CST /2 AM MST/ MONDAY... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 10 AM CST /9 AM MST/ this morning to 3 AM CST /2 AM MST/ Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ273-277-278-192100- /O.EXT.KMAF.WI.Y.0033.231119T1600Z-231120T0900Z/ Eastern Culberson County-Davis Mountains- Davis Mountains Foothills- Including the cities of Fort Davis and Alpine 248 AM CST Sun Nov 19 2023 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 3 AM CST MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Culberson County, Davis Mountains, and Davis Mountains Foothills. * WHEN...From 10 AM this morning to 3 AM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
752 WWUS74 KMAF 191904 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 104 PM CST Sun Nov 19 2023 NMZ027-TXZ270-271-200900- /O.CON.KMAF.HW.W.0031.000000T0000Z-231120T0900Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 104 PM CST Sun Nov 19 2023 /1204 PM MST Sun Nov 19 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/ MONDAY... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 10 AM CST /9 AM MST/ this morning to 3 AM CST /2 AM MST/ Monday. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Aviation interests may experience localized but extreme turbulence, or strong downward airflows, if flying in the vicinity of the Guadalupe Mountains. Pilots should be alert for standing wave clouds or other evidence of mountain wave activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ273-277-278-200900- /O.CON.KMAF.WI.Y.0033.000000T0000Z-231120T0900Z/ Eastern Culberson County-Davis Mountains- Davis Mountains Foothills- Including the cities of Fort Davis and Alpine 104 PM CST Sun Nov 19 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Culberson County, Davis Mountains, and Davis Mountains Foothills. * WHEN...From 10 AM this morning to 3 AM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
963 WWUS74 KMAF 200247 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 847 PM CST Sun Nov 19 2023 NMZ027-TXZ270-271-200400- /O.CAN.KMAF.HW.W.0031.000000T0000Z-231120T0900Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 847 PM CST Sun Nov 19 2023 /747 PM MST Sun Nov 19 2023/ ...HIGH WIND WARNING IS CANCELLED... Strong winds have decreased across the area. $$ TXZ273-277-278-200400- /O.CAN.KMAF.WI.Y.0033.000000T0000Z-231120T0900Z/ Eastern Culberson County-Davis Mountains- Davis Mountains Foothills- Including the cities of Fort Davis and Alpine 847 PM CST Sun Nov 19 2023 ...WIND ADVISORY IS CANCELLED... Strong winds have decreased across the area. $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Nov 18, 10:55 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Nov 18, 10:55 AM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1055 AM CST Sat Nov 18 2023
...New AVIATION...
.SHORT TERM...
(Today through Sunday afternoon)
Issued at 245 AM CST Sat Nov 18 2023
We'll see a cool start to the day thanks to yesterday's front
that brought in some drier air. Despite winds veering to the
southeast today, cloud cover keeps temperatures in the upper 60s
to low 70s for most. This is most exaggerated in the far eastern
Permian Basin as low clouds are set to keep a lid on insolation
through the late morning/early afternoon where high temperatures
should stay in the low 60s. Looking aloft, in addition to pushing
out our upper ridge, a weak disturbance moving in this evening may
support an isolated shower/thunderstorm or two out west.
A more intense wave arrives Sunday morning, dragging a Pacific
front through the region and bringing stiff westerly winds to the
area. A mountain wave is likely to develop across the Guadalupes
where 55-65 kts in the mid level jet will be able to mix down to
the surface. A High Wind Watch remains in effect for the Guadalupe
and Delaware mountains. In addition to the likely upgrade to a
warning in future updates, Wind Advisories are possible for the
adjacent Plains as well as the Davis Mountains. Between the drier
air behind the Pac front and the downsloping component of the
winds, Sunday looks to be quite warm with many spots topping out
in the mid to upper 70s.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 245 AM CST Sat Nov 18 2023
A developing upper ridge over the western US disrupts the zonal
pattern currently in place over Texas and New Mexico. The ridge
pokes up into Canada unleashing cold air south with a cold front
expected during the day on Monday. Westerly flow ahead of the cold
front will push moisture east ensuring the frontal passage will be
dry with the one exception possibly in southeastern New Mexico
where its closer proximity to the upper trough may produce enough
instability to allow for a stray shower to develop. Cool
temperatures settle in behind the front Tuesday with highs
generally expected to be in the 50s.
An upper trough moves into the Pacific Northwest Wednesday,
flattening the western ridge and bringing a return to zonal flow.
Winds at the surface respond by quickly shifting around from the
southeast and begins a warming trend that continues through the
end of the week. Despite southerly winds, only modest warm air
advection will occur due to lower heights aloft and a southerly
polar jet stream so temperatures should remain near seasonal
norms.
Hennig
&&
.AVIATION...
(18Z TAFS)
Issued at 1055 AM CST Sat Nov 18 2023
IFR CIGs are expected to hold steady at INK/MAF/HOB for the next
hour or two before clouds begin to slowly lift and break apart for
the afternoon. Winds stay near or just under 10 kts for much of the
day with directions staying southeasterly.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 62 54 75 50 / 0 0 0 0
Carlsbad 68 49 71 45 / 0 0 0 0
Dryden 68 54 81 52 / 0 0 0 0
Fort Stockton 75 56 77 50 / 10 0 0 0
Guadalupe Pass 70 50 64 42 / 0 0 0 0
Hobbs 67 48 70 43 / 0 0 0 0
Marfa 74 49 70 43 / 10 10 0 0
Midland Intl Airport 64 55 74 50 / 0 0 0 0
Odessa 66 55 74 50 / 0 0 0 0
Wink 69 51 75 47 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Sunday morning through Sunday evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
NM...High Wind Watch from Sunday morning through Sunday evening for
Guadalupe Mountains of Eddy County.
&&
SHORT TERM...16
LONG TERM....10
AVIATION...93Hazardous weather outlook, Nov 18, 2:36 AM CST, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 236 AM CST Sat Nov 18 2023 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-190845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 236 AM CST Sat Nov 18 2023 /136 AM MST Sat Nov 18 2023/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. High winds will be possible in the Guadalupe and Delaware Mountains Sunday afternoon into Sunday night. A High Wind Watch is in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 1:33 PM CST | High Wind Warning | MAF | Culberson | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.